Alert archive / Kansas / Special Weather Statements in 2021
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Sep 17, 2021, 7:10 PM CDT for Ford County, Kansas. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 17, 2021, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 17, 2021, 7:45 PM CDT
- In force
- 35 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.88 in
- Wind
- 55
County Ford County, KS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 17, 7:53 PM CDT | HAIL 0.88 | 3 N Dodge City, KS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.2 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1092 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1639 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.4
The text
As transmitted.
233
WWUS83 KDDC 180010
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
710 PM CDT Fri Sep 17 2021
KSZ064-077-078-180045-
Gray KS-Hodgeman KS-Ford KS-
710 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Ford,
southwestern Hodgeman and eastern Gray Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Howell, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dodge City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3794 10027 3804 10008 3785 9986 3772 10013
TIME...MOT...LOC 0010Z 326DEG 11KT 3794 10013
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Sep 17, 6:29 PM CDT, 41 minutes earlier.
Area forecast discussion, Sep 17, 6:29 PM CDT, 41 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 629 PM CDT Fri Sep 17 2021 ...Updated Aviation Discussion... .SHORT TERM...(This evening through Saturday) Issued at 318 PM CDT Fri Sep 17 2021 A strong cold front made a run on southwest Kansas this morning. The head of this High Plains density current nosed all the way south to West Texas, leading to a north-south orientation of the front across southwest Kansas. Deep surface-based cumulus was developing as of 1930 UTC just out ahead of the front. SPC Mesoanalysis showed a small SBCAPE max across southwest into south central KS of 2000+ J/kg. The 6km AGL winds were rather weak at 10 to 15 knots, however 8km AGL winds were stronger out of the west at 35 to 40 knots, so should a storm form within the area of deep cumulus, some loose organization can be expected, perhaps even marginal supercell structure for a bit. The large scale forcing for ascent was weak, so any convection should wane not long after sunset this evening. The surface front will weaken and eventually dissolve overnight tonight as a new leeside trough quickly redevelops across Colorado and eastern Wyoming. The low level airmass will recover quickly across the High Plains in particular, thanks to increased southwest flow aloft and the aforementioned deep leeside trough development. Upper 80s will be common across the southwest Kansas region as a result. .LONG TERM...(Saturday night through Friday) Issued at 318 PM CDT Fri Sep 17 2021 In the Long Term, Sunday will be the hottest day ahead of the next cold front. There hasn't been much change in today's global models with respect to the next big upper level trough, as all 3 deterministic models (ECMWF, GFS, GDPS) have the timing and placement of the trough axis about the same early next week. If we see any precipitation at all across the southwest Kansas region, it will have to come with the mid level front behind the surface front late Monday Night into early Tuesday. Otherwise, the entire Long Term period will be dry as we slowly climb back into the mid to perhaps upper 80s toward the end of this period. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 613 PM CDT Fri Sep 17 2021 Thunderstorms possible for the next few hours near and east of a surface boundary that was located at 23z Friday just west of Dodge City and near Hays. BUFR soundings indicating cloud bases near these storms will range from 3000 to 6000ft AGL. After 2z Saturday this surface boundary will move south and east allowing an area of low level moisture to spread across southwest Kansas during the overnight hours. Ceilings as low as 1000 to 2000ft AGL will be possible overnight behind this surface boundary. The winds will be northeast at 10 to 15 knots. && .PRELIMINARY POINT TEMPS/POPS... DDC 61 88 63 93 / 30 0 0 0 GCK 58 88 62 94 / 20 0 0 0 EHA 54 90 62 96 / 10 0 0 0 LBL 58 89 62 96 / 20 0 0 0 HYS 60 88 64 90 / 30 0 0 0 P28 66 90 63 93 / 20 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Umscheid LONG TERM...Umscheid AVIATION...Burgert
Hazardous weather outlook, Sep 17, 3:14 AM CDT, 15 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 314 AM CDT Fri Sep 17 2021 KSZ030-031-043>046-061>066-074>081-084>090-180815- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 314 AM CDT Fri Sep 17 2021 /214 AM MDT Fri Sep 17 2021/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- A strong cold front will switch the winds to the north and become breezy with sustained winds 20-30 mph and higher gusts. Thunderstorms could develop along the front this afternoon mainly for areas along and east of highway 283. Widespread severe weather is not anticipated however with the environment we could see a storm or two produce hail larger than quarters. Day 1 Hazards ------------- * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Elevated risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Breezy south winds on Sunday could lead to a slightly higher fire danger. Days 2-7 Hazards ---------------- * Saturday - Lightning: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Monday - Lightning: Limited risk - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Non thunderstorm wind: Limited risk - Fire weather: Elevated risk * Thursday - Non thunderstorm wind: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage https://weather.gov/crh/ghwo?sid=ddc
In the hours before
Special weather statement, Sep 17, 5:51 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Dodge City KS
551 PM CDT Fri Sep 17 2021
KSZ088-172315-
Clark KS-
551 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of southwestern Clark
County through 615 PM CDT...
At 550 PM CDT, Doppler radar was tracking a strong thunderstorm very
near Englewood. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Englewood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3710 10009 3711 9983 3700 9983 3700 10009
TIME...MOT...LOC 2250Z 281DEG 2KT 3702 10001
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
SPRINGERSpecial weather statement, Sep 17, 6:00 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Dodge City KS
600 PM CDT Fri Sep 17 2021
KSZ064-077-078-172330-
Gray KS-Hodgeman KS-Ford KS-
600 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Ford,
southwestern Hodgeman and northeastern Gray Counties through 630 PM
CDT...
At 600 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cimarron, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3786 10043 3800 10029 3789 10002 3768 10024
TIME...MOT...LOC 2300Z 309DEG 8KT 3789 10029
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 6:30 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Dodge City KS
630 PM CDT Fri Sep 17 2021
KSZ064-077-078-180000-
Gray KS-Hodgeman KS-Ford KS-
630 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Ford,
southwestern Hodgeman and east central Gray Counties through 700 PM
CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cimarron, moving southeast at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Howell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3781 10034 3794 10021 3784 9995 3762 10018
TIME...MOT...LOC 2329Z 302DEG 5KT 3786 10026
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 6:55 PM CDT, 15 minutes before
Special Weather Statement
National Weather Service Dodge City KS
655 PM CDT Fri Sep 17 2021
KSZ064-180030-
Hodgeman KS-
655 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of north central
Hodgeman County through 730 PM CDT...
At 654 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Jetmore. This storm was nearly stationary.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Jetmore.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3816 10007 3826 9998 3822 9975 3802 9992
TIME...MOT...LOC 2354Z 300DEG 3KT 3819 9996
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SPRINGERSpecial weather statement, Sep 17, 6:57 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Dodge City KS
657 PM CDT Fri Sep 17 2021
KSZ077-078-180030-
Gray KS-Ford KS-
657 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of west central Ford
and east central Gray Counties through 730 PM CDT...
At 657 PM CDT, Doppler radar was tracking a strong thunderstorm near
Howell, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ensign.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3776 10031 3786 10015 3768 9991 3753 10021
TIME...MOT...LOC 2357Z 326DEG 9KT 3774 10019
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRINGERSpecial weather statement, Sep 17, 7:10 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
710 PM CDT Fri Sep 17 2021
KSZ064-077-078-180045-
Gray KS-Hodgeman KS-Ford KS-
710 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northwestern Ford,
southwestern Hodgeman and eastern Gray Counties through 745 PM CDT...
At 710 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Howell, moving southeast at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dodge City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3794 10027 3804 10008 3785 9986 3772 10013
TIME...MOT...LOC 0010Z 326DEG 11KT 3794 10013
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:22 PM CDT | Special Weather Statement | DDC | Hodgeman | 38 min |
| Sep 17, 7:29 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| Sep 17, 7:44 PM CDT | Special Weather Statement | DDC | Ford | 16 min |
| Sep 17, 7:59 PM CDT | Special Weather Statement | DDC | Ford | 31 min |
| Sep 17, 8:19 PM CDT | Flash Flood Warning | DDC | Ford | 59 min |
| Sep 17, 8:41 PM CDT | Special Weather Statement | DDC | Meade | 34 min |
Nearby
Special Weather Statements in Kansas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.